Alert archive / Tennessee / Special Weather Statements in 2015

Special Weather Statement, NWS Nashville, TN

June 17, 2015Maury County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 17, 2015, 9:13 PM CDT for Maury County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2015, 9:13 PM CDT (02:13 UTC)
Expired
Jun 17, 2015, 10:00 PM CDT
In force
47 min
Issued by
NWS Nashville, TN

County Maury County, TN

The radar

The Nashville radar (KOHX), 95 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
2031 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WWUS84 KOHX 180213
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
913 PM CDT WED JUN 17 2015
 
TNZ057-058-060-180300-
HICKMAN TN-MAURY TN-LEWIS TN-
913 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HICKMAN...
NORTHEASTERN LEWIS AND SOUTHWESTERN MAURY COUNTIES UNTIL 1000 PM
CDT...

AT 912 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOUNT PLEASANT...OR 13 MILES WEST OF COLUMBIA...MOVING NORTHEAST AT
15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...MOUNT PLEASANT...WILLAIMSPORT AND HAMPSHIRE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3547 8724 3556 8737 3574 8732 3571 8714
      3557 8703
TIME...MOT...LOC 0212Z 215DEG 12KT 3556 8728 

$$
BOYD
01

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 17, 8:40 PM CDT, 33 minutes earlier.

Area forecast discussion, Jun 17, 8:40 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
840 PM CDT WED JUN 17 2015

.UPDATE...

ISOLATED STORMS CONTINUE TO LINGER ACROSS THE AREA EARLY THIS
EVENING AS PEAK HEATING WANES. EXPECT ISOLATED DEVELOPMENT TO
CONTINUE NEXT HOUR OR SO...DYING OFF BEFORE MIDNIGHT AS MID/UPPER
LEVEL RIDGE CONTINUES TO HOLD. ANOTHER WARM MUGGY OVERNIGHT
IN STORE AS WELL. FORECAST TRENDS IN LINE. NO CHANGES AT THIS
TIME.

&&

.PREV DISCUSSION... /ISSUED 707 PM CDT WED JUN 17 2015/

AVIATION UPDATE...
CURRENT OUTFLOW BOUNDARY WORKING NORTHWEST TOWARD NASHVILLE
AIRPORT WILL LIKELY TURN WINDS IN A MORE SOUTHEASTERLY DIRECTION
BY 730 PM.

ISOLATED CONVECTION HAS ONCE AGAIN FIRED UNDERNEATH UPPER RIDGE
ACROSS EASTERN AND SOUTHERN AREAS OF THE MID STATE...WHILE BULK OF
CONVECTION CONTINUES TO WORK AROUND THE PERIPHERY WELL TO OUR WEST
AND NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      95  74  93  73 /  20  20  30  40
CLARKSVILLE    91  73  90  72 /  30  20  30  40
CROSSVILLE     89  70  88  71 /  20  20  30  30
COLUMBIA       94  72  92  73 /  20  20  30  30
LAWRENCEBURG   93  73  91  73 /   0  20  30  30
WAVERLY        93  74  90  73 /  20  20  30  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, Jun 17, 8:30 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
830 PM CDT WED JUN 17 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-181030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
830 PM CDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 17, 6:55 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
655 PM CDT WED JUN 17 2015

TNZ030>032-180030-
PUTNAM TN-SMITH TN-JACKSON TN-
655 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM...
SOUTHEASTERN SMITH AND JACKSON COUNTIES UNTIL 730 PM CDT...

AT 654 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CARTHAGE...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CARTHAGE...GAINESBORO...GORDONSVILLE...SOUTH CARTHAGE...WHITLEYVILLE
AND GRANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3624 8546 3613 8587 3625 8598 3649 8565
TIME...MOT...LOC 2354Z 239DEG 46KT 3624 8583

BOYD
01
Special weather statement, Jun 17, 7:00 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
700 PM CDT WED JUN 17 2015

TNZ033-034-180045-
OVERTON TN-FENTRESS TN-
700 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS AND SOUTHEASTERN OVERTON
COUNTIES UNTIL 745 PM CDT...

AT 659 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHEAST OF MONTEREY...OR 14 MILES SOUTHWEST OF JAMESTOWN...
MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...ALLARDT...GRIMSLEY AND CRAWFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3637 8473 3635 8473 3635 8474 3634 8474
      3633 8476 3633 8477 3632 8479 3630 8480
      3629 8484 3629 8487 3628 8488 3626 8488
      3617 8516 3629 8524 3654 8483 3639 8469
      3638 8469
TIME...MOT...LOC 2359Z 238DEG 46KT 3628 8511

BOYD
01
Special weather statement, Jun 17, 8:01 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
801 PM CDT WED JUN 17 2015

TNZ060-094-095-180130-
LAWRENCE TN-GILES TN-MAURY TN-
801 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAWRENCE...SOUTH
CENTRAL MAURY AND NORTHERN GILES COUNTIES UNTIL 830 PM CDT...

AT 800 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF LAWRENCEBURG...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAWRENCEBURG...PULASKI...ETHRIDGE AND LYNNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3517 8723 3532 8734 3555 8706 3522 8686
TIME...MOT...LOC 0100Z 239DEG 49KT 3530 8718

BOYD
01
Special weather statement, Jun 17, 8:07 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
807 PM CDT WED JUN 17 2015

TNZ093-094-180145-
LAWRENCE TN-WAYNE TN-
807 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE AND
SOUTHEASTERN WAYNE COUNTIES UNTIL 845 PM CDT...

AT 805 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF UNDERWOOD-PETERSVILLE...OR 11 MILES NORTH OF
FLORENCE...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LORETTO...ST. JOSEPH...WESTPOINT...IRON CITY AND FIVE POINTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3501 8780 3530 8750 3500 8726
TIME...MOT...LOC 0105Z 238DEG 49KT 3497 8767

BOYD
Special weather statement, Jun 17, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
913 PM CDT WED JUN 17 2015

TNZ057-058-060-180300-
HICKMAN TN-MAURY TN-LEWIS TN-
913 PM CDT WED JUN 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HICKMAN...
NORTHEASTERN LEWIS AND SOUTHWESTERN MAURY COUNTIES UNTIL 1000 PM
CDT...

AT 912 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOUNT PLEASANT...OR 13 MILES WEST OF COLUMBIA...MOVING NORTHEAST AT
15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLUMBIA...MOUNT PLEASANT...WILLAIMSPORT AND HAMPSHIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3547 8724 3556 8737 3574 8732 3571 8714
      3557 8703
TIME...MOT...LOC 0212Z 215DEG 12KT 3556 8728

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:00 PM CDTSpecial Weather StatementOHXFentress45 min
Jun 17, 8:01 PM CDTSpecial Weather StatementOHXGiles29 min
Jun 17, 8:07 PM CDTSpecial Weather StatementOHXLawrence38 min
Jun 17, 9:18 PM CDTSpecial Weather StatementOHXGrundy42 min
Jun 18, 1:17 PM CDTSpecial Weather StatementOHXTrousdale28 min
Jun 18, 2:23 PM CDTSpecial Weather StatementOHXOverton37 min
Jun 18, 2:40 PM CDTSpecial Weather StatementOHXPutnam35 min
Jun 18, 3:07 PM CDTSpecial Weather StatementOHXSumner23 min
Jun 18, 4:30 PM CDTSpecial Weather StatementOHXCumberland45 min
Jun 18, 5:38 PM CDTSpecial Weather StatementOHXCumberland37 min

Nearby

Special Weather Statements in Tennessee, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.